Hail, Washington
- When
- June 24, 2:15 PM CST to 2:17 PM CST
- Where
- Washington County, Mc Intosh
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.267, -88.033
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jun 24, 1:54 PM CST, 21 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 254 PM CDT THU JUN 24 2004 .SHORT TERM...AN OLD FRONTAL BOUNDARY CONTINUES TO MEANDER OVER THE DEEP SOUTH TODAY FROM THE CAROLINAS THROUGH TENNESSEE...ARKANSAS INTO EAST TEXAS. UPPER ENERGY OVER EAST TEXAS...HAS BEEN SHEARING OFF TO THE NORTHEAST WITH LIGHTNING ACTIVITY LEVEL ON THE INCREASE OVER THE WESTERN GULF UP INTO LOUISIANA...WHERE THUNDERSTORMS HAVE BEEN THE MOST ORGANIZED. TO THE EAST OVER THE FORECAST AREA...WE SEE ACTIVITY MORE BROKEN IN COVERAGE...BUT ALSO INCREASING IN COVERAGE AS DAYTIME HEATING AND INSTABILITY TAKES HOLD. WE SEE VERY LITTLE CHANGE TO THE OVERALL SYNOPTIC SCALE PATTERN. ATMOSPHERE LOOKS STIRRED UP WITH FORECAST AREA INFLUENCED BY THE WEAKER WEST SIDE OF AN UPPER RIDGE OF HIGH PRESSURE POSITIONED OVER THE SOUTHEAST U.S. PRECIPITABLE WATERS REMAIN HIGH (NEAR 2 INCHES) FOR THE NEXT COUPLE DAYS. MEANWHILE...A SERIES OF DISTURBANCES CAUGHT UP IN THE WEST TO SOUTHWEST HIGH LEVEL FLOW SUPPORTS DEEP LAYER LIFT WHICH EQUATES TO A MODERATE TO HIGH CHANCE OF SHOWERS AND THUNDERSTORMS ON THROUGH SATURDAY. DUE TO THE DEGREE OF MOISTURE AVAILABLE...PRECIPITATION EFFICIENCY REMAINS HIGH WITH THE POTENTIAL OF LOCALLY HEAVY DOWNPOURS. WITH SATURATED SOIL IN PLACE...ADDITIONAL HEAVY RAINFALL RATES EQUATE TO RUNOFF...SUGGESTING THE THREAT OF PONDING OF WATER IN POOR DRAINAGE...UNDERPASSES AND OTHER LOW LYING AREAS. MAY BECOME A BIT BREEZY ON FRIDAY AS UPPER ENERGY...PASSING TO THE NORTH OF THE REGION...CAUSES BOUNDARY LAYER WINDS TO INCREASE. A PERCENTAGE OF THESE HIGHER WIND SPEEDS OFF THE SURFACE LOOKS TO MIX DOWN... RESULTING IN THE BREEZY CONDITIONS. AS FOR TEMPERATURES...NO SIGNIFICANT CHANGE. && .EXTENDED...RAINFALL THREAT CONTINUES. /10 && .MARINE...RIDGE...SURFACE AND MID LEVELS CONTINUES TO NOSE INTO MARINE FORECAST AREA FROM THE EAST. H5 TROUGH OVER EAST TEXAS REMAINS IN THE AREA INTO THE WEEKEND...WITH A PIECE OF IT BREAKING OFF AND MOVING NORTH OF FORECAST AREA FRIDAY. BELIEVE THIS IS THE REASON FOR THE MODELS INCREASING THE WINDS OVER THE MARINE AREA ON FRIDAY. MMG...WNA AND GFS GUIDANCE ALL HAVE AROUND 20 KNOTS FRIDAY AFTERNOON. WILL INCREASE THE MARINE WINDS A BIT FOR FRIDAY BUT NOT TO ADVISORY LEVELS AT THIS TIME. THE PASSAGE OF A SERIES OF MID AND UPPER LEVEL DISTURBANCES WILL CONTINUE TO RESULT IN SCATTERED TO NUMEROUS SHOWERS AND INTO THE WEEKEND. /11 && .PRELIMINARY TEMPS / POPS... MOBILE 74 85 73 87 / 60 90 50 70 PENSACOLA 76 86 75 87 / 50 80 50 70 DESTIN 78 87 76 87 / 40 70 50 70 EVERGREEN 72 85 71 87 / 60 90 60 70 WAYNESBORO 72 83 70 86 / 90 100 60 70 CAMDEN 71 84 71 86 / 70 90 60 70 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 502 AM CDT THU JUN 24 2004 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-241900- BUTLER AL-CHOCTAW AL-CLARKE AL-COASTAL ESCAMBIA FL- COASTAL OKALOOSA FL-COASTAL SANTA ROSA FL-CONECUH AL-COVINGTON AL- CRENSHAW AL-ESCAMBIA AL-GEORGE MS-GREENE MS-INLAND ESCAMBIA FL- INLAND OKALOOSA FL-INLAND SANTA ROSA FL-LOWER BALDWIN AL- LOWER MOBILE AL-MONROE AL-PERRY MS-STONE MS-UPPER BALDWIN AL- UPPER MOBILE AL-WASHINGTON AL-WAYNE MS-WILCOX AL- 503 AM CDT THU JUN 24 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT AN INCREASINGLY UNSTABLE ATMOSPHERE COMBINED WITH UPPER LEVEL DISTURBANCES MOVING OVER THE OUTLOOK AREA WILL RESULT IN NUMEROUS THUNDERSTORM DEVELOPMENT TODAY. A FEW OF THE STRONGER STORMS WILL BE CAPABLE OF PROLONGED PERIODS OF HEAVY RAIN...GUSTY SURFACE WINDS TO 30 MPH AND FREQUENT LIGHTNING. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW HOWEVER. THE THUNDERSTORM ACTIVITY WILL DECREASE AFTER SUNSET. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS IS NOT ANTICIPATED THROUGH TONIGHT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1240 PM CDT THU JUN 24 2004 ALZ056-057-241830- CONECUH-BUTLER- 1240 PM CDT THU JUN 24 2004 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER NORTHERN CONECUH COUNTY AND MOVING INTO SOUTHWEST BUTLER COUNTY... AT 1240 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM NEAR CHINA OR ABOUT 2 MILES SOUTH SOUTHWEST OF DEANS...AND MOVING NORTHEAST AT 10 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...DEANS... GARLAND...STARLINGTON...GEORGIANA...AVANT AND CHAPMAN THROUGH 130 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD ALSO PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 108 PM CDT THU JUN 24 2004 ALZ062-064-241845- UPPER BALDWIN-LOWER BALDWIN- INCLUDING THE CITIES OF...BAY MINETTE... 108 PM CDT THU JUN 24 2004 ...A COUPLE OF STRONG THUNDERSTORMS ARE BEING DETECTED OVER BALDWIN COUNTY... AT 108 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM JSUT NORTHEAST OF SPANISH FORT...AND ANOTHER THUNDERSTORM NEAR ROBERTSDALE. THESE STORMS WERE MOVING NORTH NORTHEAST AT 15 TO 20 MPH. SOME AREAS THESE STORMS ARE EXPECTED TO AFFECT THROUGH 145 PM ARE... LOXLEY...WHITEHOUSE FORKS...BAY MINETTE...CARPENTER...HURRICANE... AND DOUGLASVILLE THROUGH 145 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORMS HAVE PASSED. THESE STORMS COULD ALSO PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 224 PM CDT THU JUN 24 2004 ALZ061-242000- UPPER MOBILE- 224 PM CDT THU JUN 24 2004 ...STRONG THUNDERSTORMS ARE BEING DETECTED OVER NORTH CENTRAL MOBILE COUNTY... AT 224 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS FROM NEAR GULFCREST TO JUST WEST OF SALCO...AND MOVING NORTH AT 15 TO 20 MPH. THE CLUSTER OF STRONG STORMS WILL AFFECT AREAS IN AND AROUND... BUCKS...SIDNEY...PINEOLA...CITRONELLE...CHASTANG AND MOUNT VERNON THROUGH 300 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD ALSO PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 230 PM CDT THU JUN 24 2004 MSZ076-242000- GREENE- INCLUDING THE CITIES OF...LEAKESVILLE... 230 PM CDT THU JUN 24 2004 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER GREENE COUNTY... AT 230 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM ABOUT 4 MILES EAST OF NEELY...AND MOVING NORTH AT 20 TO 25 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... JONATHAN...AVERA...BOTHWELL...SAND HILL AND PIAVE THROUGH 300 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD ALSO PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. REMEMBER...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT THIS EVENING FOR SOUTHEAST MISSISSIPPI.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 255 PM CDT THU JUN 24 2004 ALZ052-242045- WASHINGTON- INCLUDING THE CITIES OF...CHATOM... 255 PM CDT THU JUN 24 2004 ...A STRONG THUNDERSTORM IS BEING DETECTED MOVING INTO SOUTHERN WASHINGTON COUNTY... AT 255 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR AND JUST WEST OF FAIRFORD...AND MOVING NORTH AT 15 TO 20 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...TOPTON... MCINTOSH...HAWTHORN...SEABOARD...TOINETTE...TIBBIE AND SUNFLOWER THROUGH 345 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD ALSO PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
The Mobile radar (KMOB), 68 km away, was scanning. The volume nearest the first event began at 20:15 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2004Every state in 2004This day in weather historyWarnings in Alabama, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407411.